EconPapers    
Economics at your fingertips  
 

Forecasting with Stable Seasonal Pattern Models with an Application to Hawaiian Tourism Data

Rong Chen and Thomas Fomby

Journal of Business & Economic Statistics, 1999, vol. 17, issue 4, 497-504

Abstract: We propose several variations of the stable seasonal pattern (SSP) model first introduced by Marshall and Oliver and study their prediction procedures. Depending on the type of data (count data or continuous variable), we propose different treatments. Previously SSP models have been applied to trendless data or adapted to trending data in ad hoc ways. In the models considered here, conditional independence allows the seasonal pattern and trend to be modeled separately, whereas prediction uses both efficiently. In an out-of-sample forecasting experiment conducted on Hawaiian tourism data, one of the proposed variations demonstrates its long-term forecasting potential relative to seasonal Box-Jenkins autoregressive integrated moving average and transfer function models.

Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (5)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:17:y:1999:i:4:p:497-504

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:bes:jnlbes:v:17:y:1999:i:4:p:497-504